This is a video by Dr. Tracey Marks called Why do you gain weight with antidepressants and mood stabilizers?
My take-away from this, honestly, is…well, speaking for myself…I know each case is different, but in my case, the thing I get from Dr. Marks (and this isn’t exactly her message!), but what I get is that I should do everything in my power to stay off antidepressants and mood stabilizers.
I remember a general doctor once prescribed some sort of SSRI medication for me. I didn’t ask for it! And, I think his analysis/diagnosis was questionable! It just seemed like it was his go-to. Very little conversation or non-drug advice. It was Paxil, I think. And, it made me feel really WEIRD. Like there was plastic wrap around my emotions. So, I stopped taking it…
Many of these antidepressants block Histamine 1 receptors in the brain (wakefulness, alertness). H1 is involved with appetite (satiety center). This “tampers with your ability to feel full.”